Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

An explicit modular equation in two variables for $ {\bf Q}(\sqrt3)$


Authors: Harvey Cohn and Jesse Deutsch
Journal: Math. Comp. 50 (1988), 557-568
MSC: Primary 11F41
DOI: https://doi.org/10.1090/S0025-5718-1988-0929553-4
MathSciNet review: 929553
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A system of modular equations of norm 2 had been found for the Hilbert modular function field of $ {\mathbf{Q}}(\sqrt 2 )$ in an earlier issue of this journal. Here an analogous system is found for $ {\mathbf{Q}}(\sqrt 3 )$ but with the help of MACSYMA. There are special difficulties in the fact that two spaces of Hilbert modular functions exist for $ {\mathbf{Q}}(\sqrt 3 )$ that can be interchanged by the modular equations. The equations are also a remarkable example of hidden symmetries in the algebraic manifold $ {{\mathbf{V}}_2}$ which is defined in $ {{\mathbf{C}}^4}$ by the modular equation.


References [Enhancements On Off] (What's this?)

  • [1] H. Cohn, "An explicit modular equation in two variables and Hilbert's twelfth problem," Math. of Comp., v. 38, 1982, pp. 227-236. MR 637301 (82k:10027)
  • [2] H. Cohn, Successive Diagonal Projections of Hilbert Modular Functions, New York Number Theory Seminar, Springer Lecture Notes in Math., vol. 1240, 1987, pp. 69-86. MR 894504 (88g:11026)
  • [3] H. Cohn & J. Deutsch, "Application of symbolic manipulation to Hecke transformations of modular forms in two variables," Math. of Comp., v. 48, 1987, pp. 139-146. MR 866104 (88c:11081)
  • [4] J. I. Deutsch, Identities on Modular Forms in Several Variables Derivable from Hecke Transformations, Dissertation, Brown University, 1986.
  • [5] K. B. Gundlach, "Die Bestimmung der Funktionen zu einigen Hilbertschen Modulgruppen," J. Reine Angew. Math., v. 220, 1965, pp. 109-153. MR 0193069 (33:1290)
  • [6] S. Nagaoka, "On Hilbert modular forms III," Proc. Japan Acad., v. 59, 1983, pp. 346-348. MR 726199 (85g:11039)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11F41

Retrieve articles in all journals with MSC: 11F41


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1988-0929553-4
Keywords: Hilbert modular functions, modular equation
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society